MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC; SCREWDRIVERS
Model Number 03.620.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the surgeon was performing a revision of a spinal fusion which consisted of bilateral pedicle screws from t12 to l4.While the surgeon was removing the set screws on the left l3 screw (the old hardware) using a stardrive screwdriver, the tip of the screwdriver broke off.Upon seeing this, the screwdriver was removed, along with the fragment generated.The screwdriver was replaced with a new one and the surgeon was able to place new pedicle screws bilaterally at l5, s1 and into the ilium and implanted new rods.There were no other issues during this case.Fragments were generated and easily removed without additional intervention.There was an unknown amount of surgery delay.The procedure was successfully completed.There was no patient consequence.Concomitant device reported: unk - screws: (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) stardrive screwdriver shaft t25/6mm hxc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part#: 03.620.003, synthes lot#: 5216577, supplier lot#: na, release to warehouse date: 15 jul 2006, manufactured by synthes monument.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the stardrive screwdriver shaft t25/6mm hxc (p/n: 03.620.003 & lot#: 5216577) at us customer quality (cq).Upon visual inspection it was noticed that the distal end stardrive tip was broken.No other issues were identified on the device.Dimensional inspection: no dimensional inspection was performed due to post manufacturing damage.Complaint confirmed? yes.Conclusion: the complaint is confirmed for stardrive screwdriver shaft t25/6mm hxc (p/n: 03.620.003 & lot#: 5216577).A definitive root cause could not be determined with the returned device.During the investigation no unidentified product design / manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and / or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER SHAFT T25/6MM HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10412895
Report Number2939274-2020-03551
Device Sequence Number19444414
Product Code HXX
UDI-Device Identifier10705034717432
UDI-Public(01)10705034717432
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.620.003
Device Catalogue Number03.620.003
Device Lot Number5216577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: SPINE; UNK - SCREWS: SPINE